MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4), windchill (b)(4) a customer contacted global technical solution center (gtsc) on 30 july 2024 to report that while manually removing a dispensed cassette from the gripper fingers, the operator got splash of liquid contained in the cassette in one eye.Complaint reporter name and position: (b)(6), laboratory supervisor event date: 30 july 2024 reagents: ortho biovue reverse diluent cassette; lot rdc123f; expiry date 10 april 2025 0.8% affirmagen; lot 84a414; expiry date 06 august 2024 the customer reported that due to an error apsw000 (detail grip1_8100) where a dispensed cassette got stuck in the gripper fingers, the operator removed the cassette manually by pulling hardly rather than using the blue wheel to open the gripper fingers as recommended and got liquid from the cassette splashed in one eye.The customer reported that operator was taken a blood sample to screen viral markers and other laboratory exams.No further details will be provided due to privacy concerns.The customer reported that the operator went to the hospital and got prescribed a sickness leave of five days.The current health state of the operator is fine.
 
Additional Manufacturer Narrative
Investigation details: it was confirmed that the operator did not wear protective glasses while removing the blocked cassette.Gtsc analyzed the logfiles to identify which cassette was stuck in the gripper finger and what sample/reagent were dispensed and found ortho biovue reverse diluent cassette; lot rdc123f; expiry date 10 april 2025; cassette id (b)(4).(encrypted sample id db-18-f3-cd-bc-31-7a-0a-0d-01-67-04-ef-38-a2-a0-21-e7-2b-0b-c6-1f-2bb3-8b-23-19-75-bf-2a-67-43) with 0.8% affirmagen lot 84a414.The customer stated that the sample identified has not yet been tested for infectious diseases.The assignable cause of the splash in operator's eye is related to a use error, the operator not following ortho recommendations.Gtsc was asked to remind customer to wear laboratory personal protective equipment while performing troubleshooting actions such as removing a dispensed cassette from the gripper fingers using the blue wheel.A medical consultation was requested per wki53814 and is completed.Based on the complaint information, this operator may have been exposed to the content of the ortho biovue diluent cassette, onboard sample, and 0.8% affirmagen.Per the safety data sheet (sds), these reagents contain animal blood derivatives, human blood and blood products, and mixtures such as 1-imidazole, hydrochloric acid, and sodium azide.Due to the presence of animal and human blood derivatives, there is a risk of transmission of blood-borne pathogens upon exposure to the body mucosa.Donors and donation blood for ortho reagents tested negative per current fda-required tests; therefore, the chance of being transmitted with the common bloodborne pathogens is low.However, no test can guarantee 100% detection.So, for precaution, this case is classified as serious injury.The other mixtures may cause mild allergic reactions, but no serious or chronic sequelae are anticipated.No other potential hazard is anticipated based on the route and quantity of exposure.No further complaint has been received from the customer site since the time of the reported event.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20075178
Report Number2250051-2024-00033
Device Sequence Number3048118
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown